crestor?

Our resident Registered Nurse, brandtrn, will answer any specific health care related questions on a time available basis.
Forum rules
Sad but true, there must be a disclaimer!!!
Remember that I am a NURSE, not a doctor. I know a lot, but certainly don't know everything. If you have a health problem or concern, I'll do what I can to help, but please keep the following in mind: any information that I may give you is not intended as "medical" advice, nor is it intended to serve as a substitute for a consultation with your primary care physician.

~ Cindy

crestor?

Postby pilvikki » 19 Oct 2009, 23:33


dear cindy,

i'm taking 10 mg of crestor but while snooping around on the net i came across an article where some doctors are calling for its ban due to rhabdomyolysis. i already have fibromyalgia, so i can't tell if i'm having a FM flair up or if it's the crestor making me feel extra lousy.

since you deal with lots of old cronies i thought maybe you'd have some insight on this...?

thanx! :love:

signed,

gimpy grumpy granny.
User avatar
pilvikki
Royal Poobah Penguin
Royal Poobah Penguin
 
Posts: 40729
Joined: 07 Aug 2007, 23:32
Location: france

Re: crestor?

Postby brandtrn » 20 Oct 2009, 16:25

In fairness to Crestor, ALL of the statin drugs have the potential for the serious side-effect of rhabdomyolysis and kidney failure (which untreated rhabdo may lead to). Unfortunately, the fact that you have fibromyalgia will make it difficult to detect symptoms of rhabdomyolysis, since so many of them are also common effects of fibromyalgia, i.e. muscle pain, tenderness and weakness, stiffness, etc. A darkening of one's urine is also a symptom. The breakdown of myoglobin into the bloodstream is what causes this, and can cause a red or cola color of the urine. Certain drugs, when taken with statins will increase the risk of rhabdo. These include antifungal medications, erythromycin, Serzone, cyclosporins and niacin. If you do, in fact, have signs and symptoms of rhabdo, your physician needs to be notified promptly. Keep in mind, though, that the symptoms I've listed aren't necessarily specific to rhabdomyolysis, and can, in fact, be caused by other conditions. It's unfortunate, as awesome as some of these new medications are in what they're able to do, they still haven't been able to come up with a med that's completely free from adverse effects. This thought brings to mind something that a Doc from my childhood told me many, many years ago: "Remember that anything I'm able to give you is poison. That's all these chemicals are -- poison. The trick is, to give you enough of the right poison to make you well again."
User avatar
brandtrn
Advanced Degree Poster
Advanced Degree Poster
 
Posts: 1400
Joined: 21 Aug 2007, 02:00
Location: Northern Indiana

Re: crestor?

Postby pilvikki » 20 Oct 2009, 21:19


thanks for getting back to me so quickly, i'll be making an appointment asap. for i feel absolutely the pits! my chiro was shocked for i'd never whimpered before while being manhandled, but it felt like he was beating me up with a baseball bat.

:(
User avatar
pilvikki
Royal Poobah Penguin
Royal Poobah Penguin
 
Posts: 40729
Joined: 07 Aug 2007, 23:32
Location: france

Re: crestor?

Postby brandtrn » 21 Oct 2009, 13:07

That's quite all right -- but I'm so sorry that you're feeling so miserable. Do keep me updated on how you're feeling...
User avatar
brandtrn
Advanced Degree Poster
Advanced Degree Poster
 
Posts: 1400
Joined: 21 Aug 2007, 02:00
Location: Northern Indiana


Return to Ask An RN

Who is online

Users browsing this forum: No registered users and 1 guest

cron